Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 1, NWS Green Bay, WI

January 1, 2016

NWS Green Bay, WI issued this small craft advisory at Jan 1, 2016, 3:45 PM CST. It took effect at Jan 2, 2016, 12:00 PM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2016, 3:45 PM CST (21:45 UTC)
In effect from
Jan 2, 2016, 12:00 PM CST
Expired
Jan 3, 2016, 9:00 AM CST
In force
21 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

735 
WHUS73 KGRB 012145
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
345 PM CST FRI JAN 1 2016

...GUSTY WINDS EXPECTED SATURDAY AFTERNOON AND SATURDAY NIGHT...

.GUSTY WINDS ARE EXPECTED TO DEVELOP SATURDAY AFTERNOON AND
CONTINUE INTO SATURDAY NIGHT AS A LOW PRESSURE SYSTEM TRACKS OVER
THE NORTHERN GREAT LAKES.

LMZ521-522-541>543-020545-
/O.NEW.KGRB.SC.Y.0001.160102T1800Z-160103T0900Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
345 PM CST FRI JAN 1 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SATURDAY TO 3 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON SATURDAY TO 3 AM
CST SUNDAY. 

* WINDS...SOUTHWEST WINDS INCREASING TO 15 TO 25 KTS SATURDAY
  AFTERNOON AND CONTINUING INTO SATURDAY NIGHT. GUSTS TO 30 KTS IN
  THE AFTERNOON AND EVENING. WINDS WILL VEER TO THE NORTHWEST
  SATURDAY EVENING...AND SLOWLY DIMINISH TO 10 TO 20 KTS
  OVERNIGHT. 

* WAVES...BUILDING TO 2 TO 4 FT SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
6 follow-up statements
874 
WHUS73 KGRB 020308
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
908 PM CST FRI JAN 1 2016

...GUSTY WINDS EXPECTED SATURDAY AFTERNOON AND SATURDAY NIGHT...

.GUSTY WINDS ARE EXPECTED TO DEVELOP SATURDAY AFTERNOON AND
CONTINUE INTO SATURDAY NIGHT AS A LOW PRESSURE SYSTEM TRACKS OVER
THE NORTHERN GREAT LAKES.

LMZ521-522-541>543-021115-
/O.CON.KGRB.SC.Y.0001.160102T1800Z-160103T0900Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
908 PM CST FRI JAN 1 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON SATURDAY TO
3 AM CST SUNDAY...

* WINDS...SOUTHWEST WINDS INCREASING TO 15 TO 25 KTS SATURDAY
  AFTERNOON. GUSTS TO 30 KTS IN THE AFTERNOON AND EVENING. WINDS
  WILL VEER TO THE NORTHWEST SATURDAY EVENING...AND SLOWLY
  DIMINISH TO 10 TO 20 KTS OVERNIGHT.

* WAVES...BUILDING TO 2 TO 4 FT SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
912 
WHUS73 KGRB 021059
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
459 AM CST SAT JAN 2 2016

...GUSTY WINDS THIS AFTERNOON AND TONIGHT...

.GUSTY WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE
INTO TONIGHT AS A LOW PRESSURE SYSTEM TRACKS OVER THE NORTHERN
GREAT LAKES.

LMZ521-522-541>543-021900-
/O.CON.KGRB.SC.Y.0001.160102T1800Z-160103T0900Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
459 AM CST SAT JAN 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 3 AM
CST SUNDAY...

* WINDS...SOUTHWEST WINDS INCREASING TO 15 TO 25 KTS THIS
  AFTERNOON. GUSTS TO 30 KTS IN THE AFTERNOON AND EVENING. WINDS
  WILL VEER TO THE NORTHWEST THIS EVENING...AND SLOWLY DIMINISH
  TO 10 TO 20 KTS OVERNIGHT.

* WAVES...BUILDING TO 3 TO 5 FT THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
482 
WHUS73 KGRB 021507
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
907 AM CST SAT JAN 2 2016

...GUSTY WINDS THIS AFTERNOON AND TONIGHT...

.GUSTY WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE
INTO TONIGHT AS A LOW PRESSURE SYSTEM TRACKS OVER THE NORTHERN
GREAT LAKES.

LMZ521-522-541>543-022315-
/O.CON.KGRB.SC.Y.0001.160102T1800Z-160103T0900Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
907 AM CST SAT JAN 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

* WINDS...SOUTHWEST WINDS INCREASING TO 15 TO 25 KTS THIS 
  AFTERNOON. GUSTS TO 30 KTS IN THE AFTERNOON AND EVENING. WINDS 
  WILL VEER TO THE NORTHWEST THIS EVENING...AND SLOWLY DIMINISH 
  TO 10 TO 20 KTS OVERNIGHT. 

* WAVES...BUILDING TO 3 TO 5 FT THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
535 
WHUS73 KGRB 022157
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
357 PM CST SAT JAN 2 2016

...GUSTY WINDS THROUGH SUNDAY MORNING...

.GUSTY WINDS WILL CONTINUE INTO SUNDAY MORNING AS A LOW PRESSURE
SYSTEM TRACKS OVER THE NORTHERN GREAT LAKES.

LMZ521-522-541>543-030600-
/O.EXT.KGRB.SC.Y.0001.000000T0000Z-160103T1500Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
357 PM CST SAT JAN 2 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST SUNDAY...

* WINDS...WEST 15 TO 25 KTS VEERING NW THIS EVENING. A FEW GUSTS
  TO 30 KTS POSSIBLE. WINDS WILL SLOWLY DIMINISH TO 10 TO 20 KTS
  SUNDAY MORNING.

* WAVES...2 TO 4 FT...WITH SLIGHTLY HIGHER WAVES TOWARD THE OPEN
  WATERS OF LAKE MICHIGAN. WAVES SUBSIDING TO 1 TO 3 FT LATE
  SUNDAY MORNING AND AFTERNOON.

* GUSTY WINDS ARE EXPECTED AGAIN LATE SUNDAY AFTERNOON OR EVENING.
  ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
416 
WHUS73 KGRB 030318
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
918 PM CST SAT JAN 2 2016

...GUSTY WINDS THROUGH SUNDAY MORNING...

.GUSTY WINDS WILL CONTINUE INTO SUNDAY MORNING AS A LOW PRESSURE
SYSTEM TRACKS OVER THE NORTHERN GREAT LAKES. ANOTHER PERIOD OF
GUSTY WINDS IS EXPECTED LATE SUNDAY AFTERNOON INTO MONDAY MORNING.

LMZ521-522-541>543-031130-
/O.CON.KGRB.SC.Y.0001.000000T0000Z-160103T1500Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
918 PM CST SAT JAN 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...

* WINDS...NORTHWEST 15 TO 25 KTS. GUSTS TO 30 KTS. WINDS WILL
  SLOWLY DIMINISH TO 10 TO 20 KTS SUNDAY MORNING.

* WAVES...2 TO 4 FT...WITH SLIGHTLY HIGHER WAVES TOWARD THE OPEN 
  WATERS OF LAKE MICHIGAN. WAVES SUBSIDING TO 1 TO 3 FT LATE 
  SUNDAY MORNING AND AFTERNOON. 

* GUSTY WINDS ARE EXPECTED AGAIN LATE SUNDAY AFTERNOON OR 
  EVENING. ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
107 
WHUS73 KGRB 030948
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
348 AM CST SUN JAN 3 2016

...GUSTY WINDS THIS MORNING...

.GUSTY WINDS IN THE WAKE OF A COLD FRONT WILL LINGER THROUGH MID
MORNING.  ANOTHER PERIOD OF GUSTY WINDS IS EXPECTED TONIGHT INTO
MONDAY MORNING.

LMZ521-522-541>543-031500-
/O.CON.KGRB.SC.Y.0001.000000T0000Z-160103T1500Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
348 AM CST SUN JAN 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WINDS...NORTHWEST 10 TO 20 KTS...WITH GUSTS TO 25 KTS THIS
  MORNING.
 
* WAVES...2 TO 4 FT.

* GUSTY WINDS ARE EXPECTED AGAIN TONIGHT INTO MONDAY MORNING.
  ANOTHER SMALL CRAFT ADVISORY MAY BE NEEDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 1, 3:06 PM CST, 39 minutes earlier.

Area forecast discussion, Jan 1, 3:06 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
306 PM CST FRI JAN 1 2016

FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE

.SHORT TERM...TONIGHT AND SATURDAY
ISSUED AT 305 PM CST FRI JAN 1 2016

CLOUD TRENDS...MINOR PCPN CHANCES AND TEMPERATURES ARE THE MAIN
FCST CONCERNS.

LOW CLOUDS HAVE SCATTERED OUT OVER PARTS OF C/EC/NE WI...IN
RESPONSE TO THE SHORT-WAVE TROF MOVG THROUGH THE AREA. HOWEVER...
A COLD FRONT AND ASSOCIATED CAA WAS QUICKLY SPREADING ANOTHER
AREA OF LOW CLOUDS INTO NC WI. THESE CLOUDS...AND A FEW
FLURRIES...ARE EXPECTED TO OVERSPREAD THE FCST AREA DURING THE
LATE AFTERNOON AND EVENING. BIG QUESTION FOR THE OVERNIGHT PERIOD
WILL BE WHETHER OR NOT LOW CLOUDS CLEAR FROM WEST TO EAST. RH
TIMESECTIONS AND 900 MB RH FCSTS SHOW DRYING OCCURRING LATE
TONIGHT...BUT AT THE SAME TIME...900-850 MB TEMPS WILL BE
WARMING...RESULTING IN A STRENGTHENING LOW-LEVEL INVERSION.
SATL SHOWS A LARGE AREA OF CLEARING OVER MN...AND WITH WEST
WINDS...SUSPECT THAT CLEARING WILL OCCUR...BUT MAY BE DELAYED A
LITTLE BIT FROM WHAT THE MODELS SHOW. HAVE WORKED A GRADUAL
CLEARING TREND INTO THE SKY COVER GRIDS LATE TONIGHT INTO
SATURDAY MORNING. WITH AN EXPECTATION OF MORE CLOUDS...HAVE
TRENDED TOWARD THE MILDER SIDE OF THE GUIDANCE FOR MIN TEMPS.

ON SATURDAY...PARTLY CLOUDY SKIES ARE ANTICIPATED FOR MOST OF
THE DAY. A S/W TROF AND ASSOCIATED COLD FRONT WILL ARRIVE IN
NC WI LATE IN THE DAY...BRINGING AN INCREASE IN CLOUDS AND
SOME FLURRIES. MILDER TEMPERATURES ARE ANTICIPATED...WITH
HIGHS IN THE UPPER 20S TO AROUND 30 MOST LOCATIONS.

.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY
ISSUED AT 305 PM CST FRI JAN 1 2016

SPLIT FLOW PATTERN WL CONT ACROSS THE CONUS THRU NEXT WEEK WITH
THE NRN BRANCH LIFTING NE OVER A STRONG WRN CANADA UPR RDG BEFORE
DIVING SE TOWARD SE CANADA/NEW ENGLAND STATES. MEANWHILE...THE SRN
BRANCH TO RUN FROM OLD MEXICO THRU THE GULF COAST STATES THRU THE
MIDDLE OF NEXT WEEK BEFORE THE APPROACH OF AN UPR TROF OVER THE SW
CONUS LIFTS THE SRN STREAM TOWARD THE SRN PLAINS THRU THE OHIO/TN
VALLEYS. INITIALLY...MAIN FCST FOCUS TO BE ON POTENTIAL LAKE
EFFECT SNOW OVER N-CNTRL WI SAT NGT THRU SUNDAY NGT WITH A MORE
ACTIVE PATTERN FROM WED NGT THRU FRI AS GULF MOISTURE RETURNS
AHEAD OF A DEVELOPING SYSTEM. TEMPS ARE EXPECTED TO COOL MON AND
TUE...BUT REBOUND BACK TO ABOVE NORMAL LEVELS FOR THE REST OF THE
WEEK.

WINDS ARE EXPECTED TO VEER TO THE NW BEHIND THE PASSAGE OF A CDFNT
AND SEVERAL PIECES OF SHORTWAVE ENERGY DIVING SE THRU AN UPR TROF
LOCATED JUST TO OUR EAST SAT NGT. ONSET OF CAA WL SEND 8H TEMPS
DOWN TO AROUND -14C OVER WRN LK SUPERIOR WHICH SENDS DELTA-T
VALUES INTO THE MID TEENS. INVERSION HEIGHTS ARE FCST TO BE AROUND
5K FT...SO EXPECT TO SEE LAKE EFFECT SNOW ACTIVITY GRADUALLY
INCREASE...ESPECIALLY LATER AT NGT AS THE COLDER AIR ARRIVES.
INITIAL ACCUMULATIONS OVER VILAS CNTY WL BE MINIMAL AS THE SNOW
SHWRS TO JUST BE GETTING STARTED (PERHAPS ONE-QUARTER OF AN INCH).
THE REST OF NE WI SHOULD REMAIN DRY UNDER PARTLY CLOUDY SKIES WITH
MIN TEMPS RANGING FROM THE MID TEENS TO THE LWR 20S.

MODELS CONT TO SHOW ADDITIONAL SHORTWAVES MOVING SE INTO THE GREAT
LAKES ON SUNDAY ALONG WITH THE APPROACH OF A NW-SE ORIENTATED
CDFNT. 8H TEMPS OVER WRN LK SUPERIOR TO BE AROUND -15C WITH
INVERSION HEIGHTS RISING TO AROUND 6K FT...THUS A HIGHER CHC OF
SEEING MEASURABLE SNOW OVER N-CNTRL WI. THE ONLY NEGATIVE IS THE
NW WIND VERSUS A MORE FAVORABLE N-NW WIND WHICH LIMITS THE AMOUNT
OF TIME OVER THE LAKE. THE SNOWBELT REGION OF VILAS CNTY COULD
STILL EASILY RECEIVE AN INCH OF FLUFFY SNOW ON SUNDAY WITH LESSER
AMOUNTS FARTHER SOUTH AND EAST. ONCE AGAIN...THE REST OF WI TO
REMAIN DRY UNDER PARTLY TO MOSTLY CLOUDY SKIES WITH MAX TEMPS IN
THE MID 20S N-CNTRL WI...MID 20S TO AROUND 30 DEGS ELSEWHERE.

THE CDFNT IS EXPECTED TO SLOWLY SAG SWD CUTTING THRU NE WI BY 12Z
MON. WINDS WL SLOWLY VEER TO A MORE NORTHERLY DIRECTION AND WITH
8H TEMPS OVER WRN LK SUPERIOR SITTING AT AROUND -16C (WITH DELTA-T
VALUES PUSHING 20)...EXPECT MORE LAKE EFFECT SNOWS TO IMPACT
N-CNTRL WI. THE ONLY NEGATIVE THIS TIME WL BE THE LOWERING
INVERSION HEIGHTS TO UNDER 4K FT...THUS LIMITING THE DEPTH OF THE
SNOW BANDS. PERHAPS AN ADDITIONAL INCH OR TWO OF ACCUMULATION OVER
PARTS OF VILAS CNTY. ELSEWHERE...JUST MOSTLY CLOUDY SKIES OVER
CNTRL/E-CNTRL WI. MIN TEMPS TO RANGE FROM 10-15 ABV INLAND...MID
TO UPR TEENS NEAR LAKE MI. A LARGE AREA OF CANADIAN HI PRES IS
FCST TO DROP SOUTH INTO THE GREAT LAKES ON MON AND END ANY
ADDITIONAL THREAT FOR LAKE EFFECT SNOW SHWRS AS WINDS ESSENTIALLY
BECOME LIGHT AND VARIABLE. THERE COULD BE A BRIEF PERIOD OF
FLURRIES NEAR LK MI AS BOUNDARY LAYER WINDS TURN NE FOR A TIME
TOWARD MIDDAY. OTHERWISE...LOOK FOR INCREASING SUNSHINE ON MON
WITH MAX TEMPS GENERALLY IN THE LWR TO MID 20S.

MON NGT COULD BE THE COLDEST NGT OF THE EXTENDED FCST WITH THE HI
PRES IN THE VCNTY...MOSTLY CLEAR SKIES AND RELATIVELY LIGHT SW
WINDS. HAVE EVERYONE BUT THE LAKESHORE DROPPING INTO THE SINGLE
DIGITS ABV ZERO AND THESE VALUES COULD HAVE BEEN LWR IF NOT FOR
THE ONSET OF WEAK WAA THRU THE NGT. RETURN FLOW IN FULL SWING BY
TUE WITH INCREASING SW WINDS AS 8H TEMPS RISE TO AROUND -2C BY 00Z
WED. DUE TO THE COLD START TO THE DAY...MAX TEMPS TUE TO ONLY
REACH THE LWR TO MID 20S OVER MOST OF THE FCST AREA.

A MODEST SHORTWAVE TROF AND ASSOCIATED CDFNT ARE PROGGED TO REACH
THE UPR MS VALLEY ON WED. SOME OF THE MODELS ATTEMPT TO SPIT OUT
SOME VERY LIGHT PCPN OVER PARTS OF WI...HOWEVER DO NOT KNOW IF
ENUF MOISTURE WL BE AVAILABLE AND SATURATION COULD SIMPLY GO TO
INCREASING THE CLOUDS. FOR NOW...WOULD LIKE TO KEEP WED DRY AND GO
WITH MOSTLY CLOUDY SKIES. MAX TEMPS ARE EXPECTED TO SLOWLY RISE
INTO THE UPR 20S TO AROUND 30 DEGS.

THIS SHORTWAVE TROF/CDFNT COMBINATION WL REACH THE GREAT LAKES WED
NGT INTO THU AND PROVIDE JUST ENUF LIFT/FORCING TO SQUEEZE OUT A
SMALL CHC OF LIGHT SNOW. AM NOT EXPECTING MUCH FROM THIS SYSTEM AS
DEEPER GULF MOISTURE TO BE TIED WITH A BIGGER SYSTEM ORGANIZING
OVER THE SW CONUS. THIS NEXT SYSTEM TO BE COMPRISED OF A LARGE
EXPANSIVE UPR TROF THAT WL ENCOMPASS MOST OF THE WRN HALF OF THE
CONUS BY FRI. MODELS EJECT A PIECE OF SHORTWAVE ENERGY NEWD INTO
THE MID-MS VALLEY...ACCOMPANIED BY A WEAK SFC LOW. INCREASING
FRONTOGENETICAL FORCING AND ISEN ASCENT WL BRING AN INCREASING CHC
OF PCPN TO NE WI ON FRI. MAX TEMPS FOR BOTH THU AND FRI SHOULD BE
IN THE UPR 20S TO LWR 30S...OR ABOUT 5 TO 10 DEGS ABV NORMAL.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1134 AM CST FRI JAN 1 2016

WIDESPREAD MVFR CONDITIONS AND FLURRIES WERE OBSERVED OVER THE
AREA AT MIDDAY. AN UPPER LEVEL DISTURBANCE WAS MOVING INTO THE
REGION...AND AIDING IN THE DEVELOPMENT OF THE FLURRIES. THE
PASSAGE OF THIS DISTURBANCE IS EXPECTED TO BRIEFLY BREAK UP THE
LOW CLOUDS OVER MUCH OF C/NE/EC WI...RESULTING IN SEVERAL HOURS
OF VFR CONDITIONS. HOWEVER...A COLD FRONT WILL MOVE THROUGH THE
FORECAST AREA DURING THE LATE AFTERNOON AND EVENING...AND BRING
ANOTHER ROUND OF LOW CLOUDS IN ITS WAKE. FORECAST MODELS AGREE ON
A DECREASE IN LOW-LEVEL MOISTURE FROM WEST TO EAST LATE TONIGHT...
AND THERE IS A LARGE AREA OF CLEARING OVER WSTRN MN...SO WILL
WORK A CLEARING TREND INTO THE FORECAST. WILL NEED TO KEEP AN
EYE ON THIS TREND THOUGH...AS A LOW-LEVEL INVERSION WILL BE
STRENGTHENING OVERNIGHT INTO SATURDAY MORNING...AND THIS COULD
DELAY OR PREVENT WIDESPREAD CLEARING FROM OCCURRING.

WEST WINDS WILL BE GUSTY AT TIMES DURING THE PERIOD. HAVE ADDED
A MENTION OF LLWS TO THE RHI/AUW/CWA TAFS AFTER 16Z/SAT...AS WEST
WINDS ALOFT INCREASE TO AROUND 40 KTS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....KIECKBUSCH
LONG TERM......KALLAS
AVIATION.......KIECKBUSCH
Hazardous weather outlook, Jan 1, 3:11 PM CST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
311 PM CST FRI JAN 1 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-022115-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
311 PM CST FRI JAN 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

SLIPPERY ROAD CONDITIONS ARE POSSIBLE THIS WEEKEND OVER NORTH-
CENTRAL WISCONSIN AS COLDER AIR MOVES OVER THE WARMER WATERS OF
LAKE SUPERIOR AND GENERATES LAKE EFFECT SNOW SHOWERS. WHILE ONLY
A 1 TO 3 INCH ACCUMULATION IS EXPECTED...MAINLY OVER VILAS
COUNTY...THIS WOULD BE ENOUGH SNOW TO MAKE FOR SLIPPERY STRETCHES
ON AREA ROADWAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-022115-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
311 PM CST FRI JAN 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

KIECKBUSCH/KALLAS

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.